Alert archive / California / Wind Advisories in 2006

Wind Advisory 22, NWS San Diego, CA

September 21, 2006Riverside County, San Bernardino County, California

NWS San Diego, CA issued this wind advisory at Sep 21, 2006, 12:53 PM PDT for Riverside County, San Bernardino County, California. It took effect at Sep 21, 2006, 6:00 PM PDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2006, 12:53 PM PDT (19:53 UTC)
In effect from
Sep 21, 2006, 6:00 PM PDT
Expired
Sep 22, 2006, 11:00 AM PDT
In force
17 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 7.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2006-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2006-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1676 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 211953
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1253 PM PDT THU SEP 21 2006

...WIND ADVISORY FOR THE SAN BERNARDINO COUNTY MOUNTAINS AND
DESERTS TONIGHT AND FRIDAY MORNING...

.UPPER LEVEL LOW PRESSURE WILL MOVE PAST TO THE NORTH LATE TONIGHT
AND FRIDAY. THIS WILL CAUSE LOCAL STRONG GUSTY NORTHWEST WINDS IN
THE SAN BERNARDINO COUNTY MOUNTAINS AND DESERTS. 

CAZ055-060-220400-
/O.NEW.KSGX.WI.Y.0022.060922T0100Z-060922T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
1253 PM PDT THU SEP 21 2006

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM PDT
FRIDAY. 

LOCAL NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO NEAR 50 MPH
TONIGHT AND FRIDAY MORNING. LOCAL VISIBILITY MAY BE REDUCED IN
BLOWING DUST AND SAND. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

DVA
3 follow-up statements
000 
WWUS76 KSGX 220352
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
852 PM PDT THU SEP 21 2006

...WIND ADVISORY FOR THE SAN BERNARDINO COUNTY MOUNTAINS AND
DESERTS TONIGHT AND FRIDAY MORNING...

.UPPER LEVEL LOW PRESSURE WILL MOVE PAST TO THE NORTH LATE
TONIGHT AND FRIDAY. THIS WILL CAUSE LOCAL STRONG GUSTY NORTHWEST
WINDS IN THE SAN BERNARDINO COUNTY MOUNTAINS AND DESERTS.

CAZ055-060-221200-
/O.CON.KSGX.WI.Y.0022.000000T0000Z-060922T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
852 PM PDT THU SEP 21 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY. 

LOCAL NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO NEAR 50 MPH
TONIGHT AND FRIDAY MORNING. LOCAL VISIBILITY MAY BE REDUCED IN
BLOWING DUST AND SAND. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

DVA/MOEDE
000 
WWUS76 KSGX 220822
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
122 AM PDT FRI SEP 22 2006

...WIND ADVISORY FOR THE SAN BERNARDINO COUNTY AND RIVERSIDE
COUNTY MOUNTAINS AND DESERTS THROUGH THIS MORNING...

.UPPER LEVEL LOW PRESSURE WILL MOVE PAST TO THE NORTH TODAY.
THIS WILL CAUSE LOCAL STRONG GUSTY NORTHWEST WINDS IN THE SAN
BERNARDINO COUNTY AND RIVERSIDE COUNTY MOUNTAINS AND DESERTS.

CAZ056-061-221800-
/O.EXA.KSGX.WI.Y.0022.000000T0000Z-060922T1800Z/
RIVERSIDE COUNTY MOUNTAINS-COACHELLA VALLEY-
122 AM PDT FRI SEP 22 2006

...WIND ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PDT THIS MORNING. 

LOCAL NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH
THROUGH THIS MORNING. LOCAL VISIBILITY MAY BE REDUCED IN
BLOWING DUST AND SAND. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ055-060-221800-
/O.CON.KSGX.WI.Y.0022.000000T0000Z-060922T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
122 AM PDT FRI SEP 22 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. 

LOCAL NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH
THROUGH THIS MORNING. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING
DUST AND SAND. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WHITLOW
000 
WWUS76 KSGX 221731
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1031 AM PDT FRI SEP 22 2006


CAZ055-056-060-061-221845-
/O.EXP.KSGX.WI.Y.0022.000000T0000Z-060922T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
1031 AM PDT FRI SEP 22 2006

...WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Sep 21, 9:30 AM PDT, 3 hours 23 minutes earlier.

Area forecast discussion, Sep 21, 9:30 AM PDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT THU SEP 21 2006

.SYNOPSIS...UPPER LEVEL LOW PRESSURE APPROACHING FROM THE NORTH WILL
DEEPEN THE MARINE LAYER TONIGHT AND BRING A COOLER DAY FRIDAY. LOCAL
GUSTY WINDS IN THE MOUNTAINS AND DESERTS TONIGHT. MODERATELY STRONG
OFFSHORE FLOW WILL DEVELOP FRIDAY NIGHT AND SATURDAY...WEAKENING
SUNDAY. THE OFFSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS
THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. WARMER DAYS THIS
WEEKEND...ESPECIALLY WEST OF THE MOUNTAINS. ONSHORE FLOW AND THE
MARINE LAYER WILL RETURN NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

THERE WERE LOW CLOUDS AND FOG IN THE COASTAL AREAS AND FAR WRN SAN
DIEGO INLAND VALLEYS THIS MORNING. THE 12Z NKX SOUNDING HAD AN
INVERSION BASED NEAR 1300 FT WITH DRY NW WINDS ALOFT. WEAK OFFSHORE
GRADIENTS FROM THE N AND ONSHORE TO THE E WITH ABOUT 3 MB SAN-IPL.

FAIRLY COMPLEX WEATHER PATTERN DEVELOPING IN THE SHORT TERM WITH
SIGNIFICANT DIFFERENCES BETWEEN THE NAM AND GFS. A SHORT WAVE TROUGH
WILL MOVE DOWN FROM THE N TONIGHT AND THEN GO PAST TO THE NE. THIS
WILL INITIALLY SPIN UP AN EDDY AND DEEPEN THE MARINE LAYER TO NEAR
3000 FT TONIGHT. NW WINDS WILL INCREASE TONIGHT...MAINLY IN THE NRN
MOUNTAINS AND DESERTS. THE WINDS WILL GRADUALLY TURN OFFSHORE DURING
THE DAY FRI...WITH THE STRONGEST OFFSHORE FLOW LATE FRI NIGHT AND
SAT MORNING. THE NAM IS STRONGER THAN THE GFS WITH THE OFFSHORE
FLOW. THERE WILL PROBABLY BE ENOUGH GRADIENT...THERMAL AND UPPER
SUPPORT FOR A MODERATELY STRONG OFFSHORE WIND EVENT SAT. THE UPPER
AND THERMAL SUPPORT DECREASE SUN RESULTING IN WEAKENING OFFSHORE
WINDS. THE MARINE LAYER WILL BE PUSHED BACK TO THE COASTAL AREAS FRI
NIGHT WITH NO MARINE LAYER CLOUDS EXPECTED SAT NIGHT. WARMER DAYS
SAT AND SUN...ESPECIALLY W OF THE MOUNTAINS. MAY NEED WIND AND FIRE
WEATHER WATCHES FOR SAT.

LONGER RANGE PROGS INDICATE A WEAK UPPER LOW MOVING IN FROM THE W
MON FOLLOW BY HIGH PRESSURE ALOFT MOST OF THE REST OF NEXT WEEK.
ONSHORE FLOW WILL REDEVELOP FOR A RETURN OF MARINE LAYER
CLOUDS...OTHERWISE FAIR. THE HIGHER HEIGHTS WILL CAUSE A LITTLE
WARMING DURING THE SECOND HALF OF NEXT WEEK.

&&

.AVIATION...
THE DEVELOPMENT OF A COASTAL EDDY OVERNIGHT HAS RESULTED IN THE
MARINE LAYER CLOUDS AND FOG MOVING INTO THE COASTAL AREAS AROUND 12Z
AND REACHING PORTIONS OF THE SAN DIEGO COUNTY VALLEYS BY 14Z THIS
MORNING. CLOUD BASES ARE BETWEEN 1000 AND 1300 FEET MSL AND THE FOG
IS CAUSING SOME MVFR AND LOCALLY IVR VIS IN THE INLAND VALLEYS.
COASTAL TAF LOCATIONS SHOULD BE CLEARED OUT BY 18Z...BUT EXPECT THE
MARINE LAYER TO DEEPEN AND STRATUS TO REFORM DURING THE LATE
AFTERNOON AND SPREAD INLAND THIS EVENING.

ABOVE THE MARINE LAYER...VFR CONDITIONS WITH A MOSTLY CLEAR SKY AND
UNRESTRICTED VISIBILITIES. HOWEVER...SOME AREAS OF MVFR VISIBILITIES
ARE POSSIBLE AS A SMOKE LAYER FROM THE DAY FIRE NEAR THE LOS
ANGELES/VENTURA COUNTY AREAS DRIFTS SOUTHEAST OVER THE AREA FROM
TIME TO TIME.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

HIGH RIP CURRENT RISK THROUGH FRIDAY AT THE BEACHES.

&&

PUBLIC.....DVA
AVIATION...PG
Hazardous weather outlook, Sep 21, 4:00 AM PDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT THU SEP 21 2006

CAZ042-043-212300-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
400 AM PDT THU SEP 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ORANGE COUNTY COASTAL AREAS
AND SAN DIEGO COUNTY COASTAL AREAS OF SOUTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

MODERATE SOUTH SWELL WILL CAUSE ABOVE NORMAL SURF WITH A HIGH RIP
CURRENT POTENTIAL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FOR FRIDAY...MODERATE SOUTH SWELL WILL CAUSE ABOVE NORMAL SURF
WITH A HIGH RIP CURRENT POTENTIAL.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION
IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

WHITLOW

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 12:47 PM PDTFire Weather WatchSGXOrange, Riverside, San Bernardino, San Diego24 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.